Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 92, NWS Lake Charles, LA

June 19, 2007Avoyelles Parish, Rapides Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 19, 2007, 4:13 PM CDT for Avoyelles Parish, Rapides Parish, Louisiana. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2007, 4:13 PM CDT (21:13 UTC)
Expired
Jun 19, 2007, 5:00 PM CDT
In force
47 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

Counties Avoyelles Parish, LA, Rapides Parish, LA

What was reported inside it

TimeReportWhereRemark
Jun 19, 4:30 PM CDTTSTM WND DMGDeville, LATREE DOWN ON SHED.
Jun 19, 4:30 PM CDTTSTM WND GST 558 Ne Pineville, LAMEASURED BY ALEXANDRIA ESLER FIELD ASOS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3210 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 192114
SVRLCH
LAC009-079-192200-
/O.NEW.KLCH.SV.W.0092.070619T2113Z-070619T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
413 PM CDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN AVOYELLES PARISH IN CENTRAL LOUISIANA...
  NORTHEASTERN RAPIDES PARISH IN CENTRAL LOUISIANA...

* UNTIL 500 PM CDT

* AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM BALL TO 6 MILES SOUTH OF
  DEVILLE TO 10 MILES EAST OF BORDELONVILLE...AND MOVING EAST AT
  15 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   DEVILLE BY 420 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3147 9254 3106 9171 3112 9118 3152 9201

$$

SHAMBURGER
3 follow-up statements
000 
WWUS54 KLCH 192125
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
424 PM CDT TUE JUN 19 2007

LAC009-079-192200-
/O.CON.KLCH.SV.W.0092.000000T0000Z-070619T2200Z/
RAPIDES LA-AVOYELLES LA-
424 PM CDT TUE JUN 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHERN AVOYELLES AND NORTHEASTERN RAPIDES PARISHES...

AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BALL TO 6 MILES SOUTHEAST OF
DEVILLE TO 10 MILES NORTHEAST OF BORDELONVILLE...MOVING EAST AT 15 
MPH.

THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  DEVILLE BY 435 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3143 9245 3125 9219 3106 9172 3116 9171
      3121 9169 3121 9173 3125 9182 3130 9191
      3123 9191 3123 9199 3129 9202 3132 9201
      3134 9202 3132 9207 3133 9210 3136 9208
      3139 9214 3147 9217 3148 9221

$$

SHAMBURGER
000 
WWUS54 KLCH 192145
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
443 PM CDT TUE JUN 19 2007

LAC009-079-192200-
/O.CON.KLCH.SV.W.0092.000000T0000Z-070619T2200Z/
RAPIDES LA-AVOYELLES LA-
443 PM CDT TUE JUN 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHERN AVOYELLES AND NORTHEASTERN RAPIDES PARISHES...

AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM BALL TO DEVILLE TO 10 
MILES NORTHEAST OF BORDELONVILLE. THESE STORMS WERE NEARLY 
STATIONARY.

THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  DEVILLE THROUGH 500 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WINDS OF 55 MPH MPH WERE MEASURED AT ALEXANDRIA ESLER FIELD WITH 
THESE STORMS. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY 
AWAY FROM WINDOWS

LAT...LON 3143 9245 3123 9221 3106 9172 3116 9171
      3121 9169 3121 9173 3125 9182 3130 9191
      3123 9191 3123 9199 3129 9202 3132 9201
      3134 9202 3132 9207 3133 9210 3136 9208
      3139 9214 3147 9217 3148 9221

$$

SHAMBURGER
000 
WWUS54 KLCH 192159
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
458 PM CDT TUE JUN 19 2007

LAC009-079-192208-
/O.EXP.KLCH.SV.W.0092.000000T0000Z-070619T2200Z/
RAPIDES LA-AVOYELLES LA-
458 PM CDT TUE JUN 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN AVOYELLES AND
NORTHEASTERN RAPIDES PARISHES EXPIRES AT 500 PM CDT...

THE THUNDERSTORMS HAVE WEAKENED AND NO LONGER APPEAR CAPABLE OF 
SEVERE WEATHER.  HOWEVER...GUSTY WINDS OVER 40 MPH...SMALL 
HAIL...AND HEAVY RAINFALL WILL CONTINUE TO BE A THREAT ACROSS THESE 
AREAS.

PLEASE REPORT ANY SEVERE WEATHER INCLUDING HAIL OR WIND DAMAGE TO 
THE NATIONAL WEATHER SERVICE AT 337-477-5285.

LAT...LON 3143 9245 3123 9221 3106 9172 3116 9171
      3121 9169 3121 9173 3125 9182 3130 9191
      3123 9191 3123 9199 3129 9202 3132 9201
      3134 9202 3132 9207 3133 9210 3136 9208
      3139 9214 3147 9217 3148 9221

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:44 PM CDT, 29 minutes earlier.

Area forecast discussion, Jun 19, 3:44 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
344 PM CDT TUE JUN 19 2007

.UPDATE...ADDED MENTION OF SEVERE TSTMS FOR THE EXTREME EASTERN
PORTION OF THE AREA PER LATES SPC SEVERE TSTM WATCH #422 TIL 9 PM.

&&

.PREV DISCUSSION... /ISSUED 237 PM CDT TUE JUN 19 2007/

SYNOPSIS...CONVECTIVE COMPLEX INBOUND INTO CEN LA FROM
MISSISSIPPI. OTHERWISE A COL AREA AT THE MID LEVELS IS
TRANSITIONING INTO A RIDGE TONIGHT WITH THE THERMAL PATTERN AT H85
SUGGESTING INCREASING CAPPING AS SUBSIDENCE BEGINS TO TAKE HOLD.

MID LEVEL AND UPPER LEVEL RIDGE BUILDING IN FROM THE NORTH SHOULD
EFFECTIVELY SUPPRESS SHOWER ACTIVITY OVER THE REMAINDER OF THE
WEEK WHILE WE SEE WARMER THAN SEASONAL NORM TEMPS DUE TO
COMPRESSIONAL HEATING.

SHORT TERM...ADDED CHANCE POPS FROM ORIGINAL ISOLATED FOR THE
EASTERN PORTION OF CENTRAL LOUISIANA IN RESPONSE TO THE CONVECTIVE
CLUSTER HEADED TOWARDS THAT AREA. OTHERWISE CAPPING AND MID LEVEL
RIDGING SHOULD INHIBIT SHOWER ACTIVITY. SHADED TEMPS TO THE WARM
SIDE TONIGHT PER RECENT TRENDS AND DUE TO THE INCREASING
SUBSIDENCE YET CONTINUED TRAPPED MOISTURE.

THE REMAINDER OF THE WEEK LOOKING WARM AND DRY DUE TO RIDGING.

LONG TERM...A WEAKNESS IN THE RIDGE BY THE MIDDLE OF NEXT WEEK
SHOULD ALLOW FOR A RESUMPTION OF SCATTERED MAINLY AFTERNOON THUNDERSTORM
ACTIVITY AT THE END OF THE FORECAST PERIOD.

AVIATION...VFR WITH VCSH/CB. EXPECT UPDATE SHORTLY FOR AEX AS
SCATTERED TSTMS MOVE IN FROM THE NORTHWEST. VIS COULD GO IFR IN
TEMPO +TSRA. LFT COULD EXPECT AN UPDATE WITHIN AN HOUR OR SO AS
MORE WIDELY SCATTERED SHOWER/TSTM ACTIVITY MOVES INTO THAT AREA
WITH MVFR VIS.

MARINE...RELAXING GRADIENT WITH SOUTHERLY WINDS BECOMING VARIABLE
LESS THAN 10 KNOT WINDS AND THEN LIGHT OFFSHROE AS A SURFACE HIGH
BECOMES ESTABLISHED OVER EAST TEXAS ON WEDNESDAY. SEAS SHOULD SUBSIDE.
WILL EXPIRE THE SCEC FOR OUTER WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  94  73  93 /  10  20  10  10
KBPT  76  90  73  92 /  10  30  10  10
KAEX  74  92  73  92 /  30  10  10  10
KLFT  75  96  73  92 /  10  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL 9 PM TUESDAY FOR THE FOLLOWING
     ZONES: AVOYELLES...IBERIA...LOWER ST. MARTIN...ST. LANDRY...
     ST. MARY...AND UPPER ST. MARTIN.

TX...NONE.
GM...SEVERE THUNDERSTORM WATCH UNTIL 9 PM TUESDAY FOR THE FOLLOWING
     ZONES: AND COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM.

&&

JS
Hazardous weather outlook, Jun 19, 4:23 AM CDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
423 AM CDT TUE JUN 19 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-201030-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
423 AM CDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A VERY MOIST AIRMASS WILL REMAIN ACROSS THE AREA THROUGH TUESDAY
AFTERNOON. THIS COMBINED WITH AN UPPER LEVEL DISTURBANCE AND DAYTIME
HEATING WILL PROVIDE THE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS.
WITH THE HIGH MOISTURE CONTENT IN THE ATMOSPHERE...SOME STORMS MAY
PRODUCE INTENSE RAINFALL RATES...CAUSING SOME BRIEF HEAVY RAINFALL.
FREQUENT LIGHTNING AND GUSTY WINDS WILL ALSO BE POSSIBLE WITH THE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HIGH PRESSURE AND DRIER AIR WILL FILTER INTO THE REGION. THIS WILL
REDUCE RAIN CHANCES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 11:30 PM CDTSpecial Marine WarningLCH60 min
Jun 19, 5:42 PM CDTSevere Thunderstorm WarningLCHSaint Landry48 min
Jun 19, 5:59 PM CDTSevere Thunderstorm WarningLCHAllen46 min
Jun 19, 6:43 PM CDTSevere Thunderstorm WarningLCHAllen32 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.